0
RESEARCH PAPERS

On the Distribution of Rises and Falls in a Continuous Random Process

[+] Author and Article Information
J. R. Rice, F. P. Beer

Mechanics Department, Lehigh University, Bethlehem, Pa.

J. Basic Eng 87(2), 398-404 (Jun 01, 1965) (7 pages) doi:10.1115/1.3650562 History: Received August 12, 1964; Online November 03, 2011

Abstract

This paper is concerned with the statistics of the height of rise and full for continuous random processes. In particular, approximate methods are given for determining the probability density of the increment in a random continuous function as the function passes from one extremum to the next. Application of the general result is made to the case of processes with a Gaussian distribution. Numerical results are given for four special cases of stationary Gaussian processes. Computed results are found to agree well with available experimental data. The knowledge of such statistical information is of use in studies dealing with fatigue under random loadings.

Copyright © 1965 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In